Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes missed periods inspite of being on implanon?

Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

default
Posted on Sat, 30 Aug 2014 in Women's Health
Question: ive been on implanon for 2 years now and havent had my period for the duration. i was sexually active during the first year and a half and then wasnt for 6 months or so and recently became sexually active again.
i recently started having a little bleeding and mostly brown discharge with a foul odor. is that from the build up and old blood from not having a period for so long?
doctor
Answered by Dr. Som Biswas 7 minutes later
Brief Answer:
Yes it is related

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

Yes it is related to implanon but not exactly the way you describe it.

It is not a build up of blood but build up of your uterine wall which is shedding after so long.


Do not worry. It will pass over with time and your next menses you should be fine.

Feel free to consult me directly
http://bit.ly/drsombiswas


Regards

Dr. Som Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 4 minutes later
ok, thank you for putting me at ease about this.
it is greatly appreciated
doctor
Answered by Dr. Som Biswas 2 minutes later
Brief Answer:
Yes

Detailed Answer:
Yes the odor can also arise because of this.

If the odour stays even after menses stops then follow up with me .


Otherwise there is nothing to worry.


Regards

Dr. Som Biswas M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Implanon

doctor1 MD

I m 31, have had 2 children via Caesarian, I have nexplanon implant, I have a pain on my lower left side of stomach it s excruciating when pressed, I now am having heavy bleeding and pain in the pelvic area and down groin, I don t have periods on the nexplanon and have had the implanon twice before without periods as well

doctor1 MD

Hi. I have been on the implanon since February of 2012. And never had a period until this January.. They started pretty regularly. My dr put me on the pill for 2 months And my last day taking it was Sunday... It s Thursday and I m bleeding. Is my birth control still working?

doctor1 MD

I just had a urine infection and went to the doctors and got so medice for it but then a week later turns out i was allergic to an ingredient but it did help my infection but now i think it has come back because everytime i go to pee 5 mins later i want to pee again but when i go not much comes out i also have itchin around the vigina and the anus and i bit of blood everytime i wipe but not sure if im on my period or not i also i the implanon implant. can you help me?

doctor1 MD

I have had Implanon since November of 2012 after having my son. My period stopped back in July of 2013 and I just started my first period since then, I've never had bad cramps with it before and was wondering if it could be my body rejecting it since the cramps are at the top of my stomach?

doctor1 MD

My daughter was having some cramps when she pooped a lot of red blood came out of her butt. It was the consistency of blood you have during a period, She had Nexpoanon put in her arm about 2 years and 4 months ago. She had her first period since...

doctor1 MD

There is a change in the skin on the upper part of the entrance to my vagina basically on top of the bone there. I have to say it's been there for a long time (at least three years) and getting a lot worse. I have just been to embarrassed to...

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...